Social Anxiety Support Forum banner

1 - 4 of 4 Posts

·
Registered
Joined
·
544 Posts
Discussion Starter · #1 ·
As some of you might know, I made a thread about stomach issues I've been having for a while that aren't going away. I thought at first they were IBS symptoms but in a different form, since I've had experience of IBS before. But anyway, I've been having these symptoms for the past month, and I've now had a recent revealation.

I was taking Effexor before I withdrew from Mirtazapine (which I was only on less that 2 weeks) and on Effexor I notice that when I would empty my bowels my stools would have some red in them and the occasional stomach ache. At the time I thought it was just the colouring of the 75mg capsule, since this is a pink/red colour. But this article and my recent visit to my doctor has led me to believe otherwise:

http://cme.medscape.com/viewarticle/577463

http://www.signonsandiego.com/uniontrib/20080708/news_1n8bleed.html

My doctor asked me about Effexor and whether I noticed anything unusual when I was on it, since she said there has been some reported cases before with stomach problems. I also said that I was no longer on it, and way past the withdrawal stage now. She said it's possible Effexor gave me some gastrointestinal bleeding and or an ulcer. So for now she has given me some Proton Pump Inhibitors to take and see how I get on and if anything further should happen to obviously come back.

I guess according to those articles I am one of the few percentage who was susceptible to those conditions. Hopefully the stuff I have will sort me out.

I just wanted to let others know of my experience and the risks with some of these medications.
 

·
Registered
Joined
·
5,337 Posts
Yeah SSRI/SNRI's are known for causing GI problems, (plus paxil can additionally cause constipation due to it's anticholinergic effects) and youv'e taken them for years right?
Don't worry too much though, I had a stomach ulcer last year, not from SSRI's but from taking NSAIDS. Anyways it healed with due time & proton pump inhibitors.
 

·
Registered
Joined
·
416 Posts
thanks for the info RockinTom.
It sure nice to know if some strange happens to us and we can relate it to a med.

Jer
 

·
Registered
Joined
·
544 Posts
Discussion Starter · #4 ·
Yeah SSRI/SNRI's are known for causing GI problems, (plus paxil can additionally cause constipation due to it's anticholinergic effects) and youv'e taken them for years right?
Don't worry too much though, I had a stomach ulcer last year, not from SSRI's but from taking NSAIDS. Anyways it healed with due time & proton pump inhibitors.
Yeah you did mention that. I guess you were right about it being a possible ulcer.:sus

:D

thanks for the info RockinTom.
It sure nice to know if some strange happens to us and we can relate it to a med.

Jer
No problem. I mean I don't want people to feel/think they have to stop taking their medications because of this as the risk seems to be very small. However like you say, if anyone has stomach problems similar to mine, it helps them figure out what it might be.
 
1 - 4 of 4 Posts
Top